Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 38, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 21, 2015, 1:07 PM CDT for Goliad County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2015, 1:07 PM CDT (18:07 UTC)
- Expired
- May 21, 2015, 1:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 1:11 PM CDT | FUNNEL CLOUD | 5 Sw Fannin, TX | REPORTED FUNNEL CLOUD VISIBLE BUT NO GROUND CONTACT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2975 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
963
WFUS54 KCRP 211807
TORCRP
TXC175-211830-
/O.NEW.KCRP.TO.W.0038.150521T1807Z-150521T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
107 PM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 130 PM CDT
* AT 106 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR FANNIN...OR NEAR GOLIAD...AND MOVING NORTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLIAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CORPUS CHRISTI . THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
&&
LAT...LON 2860 9722 2858 9730 2868 9743 2875 9728
TIME...MOT...LOC 1806Z 142DEG 6KT 2863 9729
$$
HART1 follow-up statement
966
WWUS54 KCRP 211824
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
124 PM CDT THU MAY 21 2015
TXC175-211833-
/O.EXP.KCRP.TO.W.0038.000000T0000Z-150521T1830Z/
GOLIAD TX-
124 PM CDT THU MAY 21 2015
...THE TORNADO WARNING FOR EAST CENTRAL GOLIAD COUNTY WILL EXPIRE AT
130 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER
APPEARS TO BE CAPABLE OF PRODUCING A TORNADO. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CORPUS CHRISTI.
LAT...LON 2860 9722 2858 9730 2868 9743 2875 9728
TIME...MOT...LOC 1821Z 142DEG 6KT 2863 9729
$$
HARTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 21, 12:39 PM CDT, 28 minutes earlier.
Area forecast discussion, May 21, 12:39 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1239 PM CDT THU MAY 21 2015 .DISCUSSION...UPDATE FOR 18Z AVIATION. && .AVIATION...LOW CONFIDENCE TAF FCST. AS OF MIDDAY A SFC FRONT WAS LOCATED FROM JUST S OF KVCT WWRD TO NEAR KBEA...AND THEN SWWRD TO S OF KLRD. TSRA WERE DVLPNG VCNTY KVCT AND SHOULD REMAIN IN THE AREA THRU EARLY AFTN AS THE FRONT SAGS SWRD. HAVE TEMPO GROUPINGS FOR EARLY/MID AFTN AT KCRP/KVCT WITH VCNTY MENTION AT KALI. KLRD CURRENTLY STABILIZED FROM EARLY MRNG CONVECTION AND CHANCE OF ADDITIONAL PRECIP ARE LOW ATTM. A LULL IN PRECIP AREAWIDE MAY OCCUR THIS EVENING BEFORE ADDITIONAL PRECIP DVLPS OVERNIGHT INTO EARLY FRI AS A WX DISTURBANCE PUSHES ACROSS THE AREA. MVFR CIGS/VSBYS LIKELY WITH PRECIP...OTHERWISE A MIX OF VFR/MVFR THIS AFTN...TRANSITIONING TO MVFR OVERNIGHT INTO FRI. ESERLY WINDS TO THE SOUTH OF THE FRONT...NRLY TO THE NORTH OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 85 77 87 77 / 20 30 20 40 30 VICTORIA 72 84 75 85 75 / 30 40 10 40 40 LAREDO 73 89 76 91 75 / 50 40 30 30 60 ALICE 74 86 77 89 76 / 30 30 20 40 50 ROCKPORT 76 83 79 85 78 / 20 30 20 30 30 COTULLA 70 86 73 85 73 / 50 40 30 50 60 KINGSVILLE 75 86 77 88 77 / 20 30 10 30 40 NAVY CORPUS 77 83 78 85 78 / 10 20 20 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, May 21, 5:56 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CDT THU MAY 21 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 556 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO SATURATED GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/85
In the hours before
Special weather statement, May 21, 7:19 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 AM CDT THU MAY 21 2015
TXZ239-211245-
WEBB-
719 AM CDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEBB COUNTY...
AT 719 AM CDT...A STRONG THUNDERSTORM WAS NEAR EL CENIZO...OR 13
MILES SOUTHWEST OF LAREDO...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RIO BRAVO...EL CENIZO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2727 9949 2730 9949 2731 9950 2730 9953
2732 9953 2734 9951 2735 9951 2738 9949
2742 9949 2731 9938 2726 9945 2727 9947
TIME...MOT...LOC 1219Z 322DEG 25KT 2737 9961
HARTSpecial weather statement, May 21, 7:57 AM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 757 AM CDT THU MAY 21 2015 TXZ229-239-211430- LA SALLE-WEBB- INCLUDING THE CITIES OF...COTULLA...LAREDO 757 AM CDT THU MAY 21 2015 ...STRONG GUSTY WINDS POSSIBLE ACROSS THE WESTERN BRUSH COUNTRY AS THUNDERSTORMS DIMINISH... A WIDESPREAD AREA OF STRONG WINDS HAS DEVELOPED ON THE BACK EDGE OF SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN BRUSH COUNTRY. WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE FOR AN HOUR AS THE RAINFALL DIMINISHES IN INTENSITY. HART
Local storm report, May 21, 9:26 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
926 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN ARTESIA WELLS 28.28N 99.28W
05/21/2015 M4.15 INCH LA SALLE TX COCORAHS
RAINFALL OBSERVED WITH LATE NIGHT/EARLY MORNING MCS.
&&
HARTLocal storm report, May 21, 10:27 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1027 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD LAREDO 27.53N 99.49W
05/21/2015 WEBB TX EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS FLOODED WITH APPROX 1.5
INCHES OF RAIN THAT FELL IN A SHORT AMOUNT OF TIME. A FEW
SWIFT WATER RESCUES.
&&
HARTSpecial weather statement, May 21, 12:27 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1227 PM CDT THU MAY 21 2015 TXZ241>244-211930- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS 1227 PM CDT THU MAY 21 2015 ...A PERIOD OF STRONG GUSTY WINDS POSSIBLE THROUGH EARLY AFTERNOON... A LARGE AREA OF STRONG AND GUSTY WINDS...ASSOCIATED WITH A DIMINISHING AREA OF RAIN...IS PUSHING EAST ACROSS INTO COASTAL PLAINS. THIS AREA OF STRONGER WINDS IS EXPECTED TO PUSH EAST ACROSS JIM WELLS COUNTY AND OVER PORTIONS OF NUECES...KLEBERG...AND SAN PATRICIO COUNTIES EARLY THIS AFTERNOON. WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE FOR UP TO AN HOUR. HART
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:10 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, Live Oak, McMullen, Webb | 8 hr |
| May 21, 4:56 AM CDT | Special Weather Statement | CRP | La Salle | 49 min |
| May 21, 5:53 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 2 hr |
| May 21, 6:16 AM CDT | Special Weather Statement | CRP | Webb | 44 min |
| May 21, 7:19 AM CDT | Special Weather Statement | CRP | Zapata | 26 min |
| May 21, 7:31 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| May 21, 7:49 AM CDT | Areal Flood Advisory | CRP | Webb | 56 min |
| May 21, 7:53 AM CDT | Areal Flood Advisory | CRP | Webb | 67 min |
| May 21, 8:23 AM CDT | Areal Flood Advisory | CRP | Webb | 112 min |
| May 21, 8:51 AM CDT | Areal Flood Advisory | CRP | Duval | 114 min |
| May 21, 12:33 PM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 57 min |
| May 21, 1:37 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 23 min |
| May 21, 1:39 PM CDT | Areal Flood Advisory | CRP | Goliad, Refugio, Victoria | 2 hr |
| May 21, 2:01 PM CDT | Flash Flood Warning | CRP | Goliad, Refugio, Victoria | 3 hr |
| May 21, 2:39 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 2 hr |
| May 21, 2:43 PM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| May 21, 3:19 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Jim Wells, Nueces, Refugio, San Patricio | 116 min |
| May 21, 3:26 PM CDT | Special Weather Statement | CRP | Nueces, Refugio, San Patricio | 64 min |
| May 21, 3:30 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 4:06 PM CDT | Flash Flood Warning | CRP | Nueces | 4 hr |
| May 21, 4:14 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| May 21, 4:44 PM CDT | Flash Flood Warning | CRP | Kleberg | 4 hr |
| May 21, 4:50 PM CDT | Tornado Warning | CRP | Aransas | 25 min |
| May 21, 5:01 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 29 min |
| May 21, 5:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 5:36 PM CDT | River Flood Warning | CRP | Nueces | 63 hr |
| May 21, 6:00 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 6:58 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.